MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SEEKER CROSSING SUPPORT; SUPPORT CATHETER

BARD PERIPHERAL VASCULAR, INC. SEEKER CROSSING SUPPORT; SUPPORT CATHETER
Model Number SK13518
Medical Device Problem Codes Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 01/2023).
 
Event or Problem Description
It was reported that during a recanalization procedure, the support catheter was allegedly kinked and unable to cross lesion.Reportedly, another support catheter was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one partial seeker crossing support catheter was returned for evaluation, remaining seeker catheter segment was not returned.Sample was noted to be bloody, break noted the sample which measured approximately 1.7cm.No other anomalies were noted to the sample.Based on the findings, the investigation is confirmed for the reported detachment as partial segment of the seeker was returned for evaluation.However, the investigation is inconclusive for the reported failure to advance issue as no functional testing can be performed due to the nature of the returned device.A definitive root cause for the reported failure to advance and detachment issues could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 01/2023), g3, h6 (method).H11: b5, h6 (result and conclusion).
 
Event or Problem Description
It was reported that during a recanalization procedure, the support catheter was allegedly detached and unable to cross lesion.Reportedly, another support catheter was used to complete the procedure.There was no reported patient injury.

Brand Name
SEEKER CROSSING SUPPORT
Common Device Name
SUPPORT CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12244457
Report Number2020394-2021-01405
Device Sequence Number2871005
Product Code DQY
UDI-Device Identifier00801741067884
UDI-Public(01)00801741067884
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSK13518
Device Catalogue NumberSK13518
Device Lot NumberVTFN0535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient Weight75